Nebraska, 2005

Hail in Nebraska, June 7, 2005

June 7, 2005 · NWS LBF · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 7, 1:35 AM MST, 17 hours 15 minutes earlier.

Area forecast discussion, Jun 7, 1:35 AM MST, 17 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 AM CDT TUE JUN 7 2005

.DISCUSSION...
CONVECTION...STRONG TO SEVERE AT TIMES...CONTINUES ACROSS NORTHERN
CWA EARLY THIS AM AS LLVL JET...EXITING WAVE...AND SFC FRONT COMBINE
FOR FORCING. JET SHIFTIN SW ACCORDING TO MCK PROFILER AND EXPECT
CONVECTION TO REMAIN ACROSS NE CWA THROUGH SUNRISE BEFORE ENDING.
FRONT LINED UP WITH UPPER FLOW AND CONVECTION HAS NOT FORCED IT MUCH
FARTHER EAST THEN NAM FCST ATTM. THIS FRONT IS EXPECTED TO LIFT BACK
TO THE NORTH TODAY AS UPPER LOW APPROACHES NORTHERN ROCKIES AND
CYCLOGENESIS OCCURS OVER BLACK HILLS REGION THIS AFTERNOON. THIS
WILL BE FOCUS FOR INITIATION OF NEXT ROUND OF SVR WX. BEST CHANCES
AGAIN TODAY WILL BE ACROSS NORTHERN CWA AND POINTS NORTH AS THIS LOW
PUSHES ACROSS SD. WINDS BACKED ACROSS FAR NORTHERN CWA WHICH WILL
HELP WITH SHEAR PROFILE...LOOKS LIKE NORTHEAST CWA WILL HAVE 3-4K OF
CAPE TO WORK SO HIGHEST POPS NORTH TAPERING TO THE SOUTH WHERE
STRONGER CAP WILL BE IN PLACE THANKS TO WARMING MID LEVEL TEMPS. AS
LOW PUSHES EAST STRONGER FRONT WILL BE PUSHED ACROSS CWA FROM NW TO
SE AND EXPECT THIS TO BE ANOTHER FOCUS FOR THUNDERSTORM CHANCES
FARTHER SOUTH. EXPECT ANOTHER WARM DAY WITH SOUTHERLY FLOW IN PLACE
WITH NAM 2M TEMPS AS FIRST GUESS...LOWERED SLIGHTLY WITH LLVL FLOW
BACKED SLIGHTLY SOUTHEAST. SHORT BREAK WEDNESDAY WITH SFC HIGH IN
PLACE AND WINDS POINTED INTO THE FRONT RANGE. HOWEVER OVERNIGHT RR
OF JET MOVES OVHD WITH MID LEVEL WAVE PUSHING OUT OF COLORADO WITH
SOUTHERN CWA IN BETTER ISENTROPIC REGION SO PLACED IN CHANCE POPS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 7, 2:00 PM MST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT TUE JUN 7 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-081100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
400 PM CDT TUE JUN 7 2005

...TORNADO WATCH FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL NEBRASKA
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A COLD FRONT WILL SLOWLY MOVE ACROSS THE OUTLOOK AREA TONIGHT.
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THE FRONT. THE GREATEST THREAT FOR THUNDERSTORM
ACTIVITY WILL BE NORTH OF INTERSTATE 80. THE PRIMARY THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES ARE
POSSIBLE DURING THE EVENING HOURS...ESPECIALLY NEAR THE NEBRASKA AND
SOUTH DAKOTA BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL BECOME NEARLY STATIONARY OVER THE OUTLOOK AREA
BY WEDNESDAY AND THURSDAY WITH A SLIGHT RISK FOR SEVERE
THUNDERSTORMS EACH DAY...MAINLY ALONG AND SOUTH OF HIGHWAY 2.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MONDAY...WITH AN
UPPER LEVEL LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST EJECTING
ENERGY ACROSS THE NORTHERN PLAINS THROUGH THE PERIOD. THE SEVERE
THREAT WILL CONTINUE TO BE MONITORED AND UPDATED AS THE TIME PERIOD
NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING ACROSS NORTHWEST
NEBRASKA AND MAY BE REQUIRED ACROSS THE REMAINDER OF THE OUTLOOK AREA
TONIGHT. SPOTTER ACTIVATION WILL AGAIN BE POSSIBLE FOR WEDNESDAY AND
THURSDAY DURING THE AFTERNOON AND EVENING HOURS.

MASEK

In the hours before

Special weather statement, Jun 7, 1:42 PM MST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CDT TUE JUN 7 2005

NEZ004>006-008-094-080502-
BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE-SHERIDAN NE-
WESTERN CHERRY NE-
INCLUDING THE CITIES OF...AINSWORTH...GORDON...HAY SPRINGS...
RUSHVILLE...SPRINGVIEW AND VALENTINE
342 PM CDT TUE JUN 7 2005

TORNADO WATCH NUMBER 428 IS IN EFFECT FOR THE FOLLOWING NORTH CENTRAL
AND NORTHWEST NEBRASKA COUNTIES...
BROWN......CHERRY...KEYA PAHA AND SHERIDAN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

SPRINGER
Special weather statement, Jun 7, 1:51 PM MST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT TUE JUN 7 2005

NEZ004>006-008-094-080500-
BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE-SHERIDAN NE-
WESTERN CHERRY NE-
INCLUDING THE CITIES OF...AINSWORTH...GORDON...HAY SPRINGS...
RUSHVILLE...SPRINGVIEW AND VALENTINE
351 PM CDT TUE JUN 7 2005

TORNADO WATCH NUMBER 428 IS IN EFFECT UNTIL MIDNIGHT CDT (11 PM MDT)
FOR THE FOLLOWING NORTH CENTRAL AND NORTHWEST NEBRASKA COUNTIES...

BROWN...CHERRY...KEYA PAHA AND SHERIDAN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

KAR

The radar

The North Platte radar (KLNX), 141 km away, was scanning. The volume nearest the first event began at 01:50 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Cherry

When
June 7, 6:50 PM MST
Where
Cherry County, Merriman
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.917, -101.700

Hail, Rock

When
June 7, 10:28 PM CST
Where
Rock County, Bassett
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.583, -99.517

Hail, Rock

When
June 7, 11:03 PM CST
Where
Rock County, 1 mi W of Bassett
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.583, -99.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453335, 5453336, 5453337.